Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Dizziness, fast heart beat, low BP. Taking prednisone, methotrexate. Serotonin Syndrome?

My husband recently experienced some extreme dizziness a fast heartbeat(123) and his blood pressure was fairly low. I reviewed his medications and he is taking 25mg of amitriptyline , and 50mgs of Tramadol HCL. He also takes Prednisone amd methotrexate 2.5 mg 7 tablets. I was worried he might have Serotonin Syndrome . I was concerned about the tramadol and amitriptyline.
Asked On : Mon, 20 Aug 2012
Answers:  1 Views:  163
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ayurveda Specialist 's  Response
1. Amitriptyline is TCA [tricyclic antidepressant] and tramadol is [opioid analgesic], and going through their therapeutic profile:
. Increased risk of seizures are there if both are used simultaneously.
. Increased risk of Serotonin syndrome is more with SSRI (selective serotonin reuptake inhibitors) or MAOIs (mono amine oxidase inhibitors)

2. ADR [adverse drug reaction] of both drugs when taken together or as single are: postural hypotension, dizziness, tachycardia,palpitations, [symptoms in your history]

3. There is no laboratory test for serotonin syndrome. Therefore diagnosis is by symptom observation and investigation of the patient's history, check with your Attending doctor, seek immediate medical attention.
Answered: Mon, 20 Aug 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor